Georgia, 2015

Damaging Winds and Heavy Rain in Georgia, August 20, 2015

August 20, 2015 · NWS JAX · 3 events in 1 county or zone

Prevailing westerly steering flow combined with a moist and unstable airmass produced scattered strong to severe afternoon and evening storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Prevailing westerly steering flow combined with a moist and unstable airmass produced scattered strong to severe afternoon and evening storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 20, 2:20 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 20, 2:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT THU AUG 20 2015

.NEAR TERM /THROUGH FRIDAY/...

THIS AFTERNOON...SCATTERED SHOWERS AND STORMS WERE DEVELOPING ACROSS
SOUTHEAST GEORGIA AND JUST TO THE WEST OF I-75 EARLY THIS AFTERNOON.
THE EAST COAST SEA BREEZE WAS BEGINNING TO MOVE INLAND...AND SHOWERS
AND STORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON. THE
WARMER TEMPERATURES ALOFT HAVE KEPT THUNDERSTORMS IN CHECK THUS
FAR...BUT STRONG TO ISOLATED SEVERE STORMS WITH DOWNBURST WINDS ARE
POSSIBLE.

TONIGHT...SHOWERS AND A FEW STORMS COULD CONTINUE WELL INTO THE
EVENING HOURS...ESPECIALLY ACROSS THE SOUTHEAST GEORGIA COUNTIES AS
A SHORTWAVE ROTATES AROUND THE NORTHERN SIDE OF THE UPPER RIDGE
ACROSS THE NORTHEASTERN GULF AND A SURFACE FRONT PUSHES TOWARDS THE
REGION. PATCHY FOG IS POSSIBLE...ESPECIALLY ACROSS AREAS THAT
RECEIVE RAIN THIS AFTERNOON/EVENING. LOWS WILL BE IN THE LOW TO MID
70S.

FRIDAY...UPPER LEVEL TROUGH ACROSS THE GREAT LAKES THIS AFTERNOON
WILL PUSH NORTHEASTWARD INTO CANADA. MID/UPPER LEVEL HIGH PRESSURE
WILL REMAIN ALMOST STATIONARY ACROSS NORTH CENTRAL FLORIDA AND THE
EASTERN GULF ON FRIDAY...WITH WESTERLY FLOW CONTINUING ALOFT. A
SURFACE FRONTAL BOUNDARY WILL PUSH INTO SOUTHEAST GEORGIA TO NEAR
STATE ROAD 84 ON FRIDAY...WHICH WILL BRING NORTHERLY WINDS AND
SLIGHTLY DRIER AIR BEHIND THE BOUNDARY. DEEP MOISTURE WILL REMAIN
ACROSS NORTHEAST FLORIDA. LOW LEVEL CONVERGENCE/SEA BREEZES
BOUNDARIES AND DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS/STORMS
ACROSS THE REGION...WITH NUMEROUS COVERAGE WEST OF I-95 TO THE I-75
CORRIDOR SOUTH OF JAX. HIGHS WILL BE IN THE LOWER TO MID 90S WITH
HEAT INDICES UP TO 105.

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A WEAK SURFACE TROUGH WILL DROP SOUTH THROUGH THE AREA FRIDAY
NIGHT. A FEW DIURNAL STORMS MAY LINGER INTO THE EVENING WITH A
FOCUS ALONG THIS BOUNDARY. STORMS SHOULD WIND DOWN COMPLETELY BY
MIDNIGHT.

LIGHT ONSHORE FLOW WILL DEVELOP ON SATURDAY BEHIND THE DECAYING
SURFACE BOUNDARY. MOISTURE AND INSTABILITY WILL REMAIN SUFFICIENT
ENOUGH FOR SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS TO
DEVELOP ALONG THE SEABREEZES. THE MAIN FOCUS WILL BE ACROSS THE
INTERIOR COUNTIES MAINLY BETWEEN I-95 AND I-75. HOT CONDITIONS
WILL CONTINUE ON SATURDAY OVER INLAND LOCATIONS WITH HIGHS IN THE
MID 90S FOR MOST INLAND ZONES.

THE MID TO UPPER LEVEL RIDGE WILL BEGIN TO GET SUPPRESSED ON
SUNDAY AS SHORTWAVE TROUGHING PUNCHES IN FROM THE NORTH. THE LOW
LEVEL FLOW WILL BE A LITTLE STRONGER SO THE ATLANTIC SEABREEZE
WILL GET OFF TO AN EARLIER START. A LITTLE DRIER AIR ALOFT WILL
ALSO BEGIN ADVECTING INTO THE REGION. THIS WILL TRANSLATE TO A
LITTLE LESS THUNDERSTORM ACTIVITY BUT WE WILL STILL SEE SCATTERED
INLAND STORMS SUNDAY AFTERNOON ESPECIALLY NEAR THE I-75 CORRIDOR
AS THE TWO SEABREEZES COME TOGETHER. LITTLE IF ANY RAIN IS
EXPECTED AT THE ATLANTIC COAST ON SUNDAY.

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE FLOW WILL BECOME MORE SOUTHERLY EARLY NEXT WEEK AS DEEP LAYER
TROUGHING BECOMES ESTABLISHED ACROSS THE SOUTHEAST UNITED STATES.
INITIALLY...THIS WILL KEEP DIURNAL STORMS MORE SCATTERED SINCE
SOME THE TROUGH WILL USHER IN SOME DRIER AIR ALOFT. BUT AS WE GO
THROUGH THE WEEK...STORM CHANCES WILL AGAIN BEGIN TO INCREASE AS A
SURFACE TROUGH SETS UP ACROSS SE GA WITH INCREASING MOIST
SOUTHWEST FLOW ACROSS NE FL BRINGING STORM COVERAGE BACK UP TO
SCATTERED TO NUMEROUS.

&&

AVIATION... SCATTERED SHOWERS AND STORMS WILL BECOME NUMEROUS
ACROSS NORTHEAST FLORIDA EAST OF I-75 THIS AFTERNOON...AND TEMPO
FOR MVFR HAS BEEN ADDED TO THE FLORIDA TAF SITES FROM 20-23Z.
SHOWERS AND STORMS WILL DISSIPATE OVERNIGHT...WITH MAINLY LIGHT
AND VARIABLE WINDS THROUGH THE END OF THE TAF PERIOD.

&&

.MARINE...
HIGH PRESSURE RIDGE WILL BREAK DOWN FRIDAY AND SATURDAY AS A WEAK
FRONT PUSHES INTO SOUTHEAST GEORGIA AND THEN DISSIPATES. PREVAILING
LIGHT ONSHORE FLOW SHOULD BEGIN BY SAT...CONTINUING THROUGH SUN
NIGHT. NO HEADLINES AT THIS TIME. ANOTHER FRONT APPROACHES FROM
THE NW ON TUE.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  95  74  95 /  30  40  20  50
SSI  76  89  78  90 /  30  40  20  40
JAX  75  92  75  92 /  30  50  30  50
SGJ  75  89  77  90 /  30  40  20  40
GNV  72  92  75  93 /  20  50  20  60
OCF  75  92  74  93 /  20  50  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

KENNEDY/HESS/SHULER
Hazardous weather outlook, Aug 20, 4:00 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT THU AUG 20 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-210930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
500 AM EDT THU AUG 20 2015

...SCATTERED TO NUMEROUS STORMS AGAIN TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...WITH THE HIGHEST CHANCES OVER NORTHEAST FLORIDA. A
FEW STRONG TO BRIEFLY SEVERE STORMS WILL BE POSSIBLE THIS
AFTERNOON WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE. SHOWERS AND STORMS WILL BEGIN
WELL INLAND BY 1 PM...AND MOVE TO THE I-95 CORRIDOR AREA AROUND
4 PM. STORM MOTION WILL BE EAST AT 10 TO 15 MPH. MOST OF THE
THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY WITH THE
BEST COVERAGE OVER NORTHEAST FLORIDA. THERE WILL REMAIN A CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND AND EARLY
NEXT WEEK. LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN STORM
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 20, 3:21 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT THU AUG 20 2015

FLZ023-030-031-GAZ164-202045-
BAKER FL-BRADFORD FL-UNION FL-CHARLTON GA-
421 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN
BRADFORD...EASTERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
445 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANDERSON...OR 12 MILES NORTH OF RAIFORD...MOVING EAST AT 30 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...RAIFORD...TAYLOR...MACCLENNY...GLEN ST. MARY...
SANDERSON...JOHNSTOWN AND ELLERBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3054 8233 3056 8205 3009 8205 3000 8234
TIME...MOT...LOC 2021Z 251DEG 26KT 3025 8222

ZIBURA
Special weather statement, Aug 20, 3:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT THU AUG 20 2015

FLZ023>025-031-032-036-037-GAZ164-202130-
INLAND NASSAU FL-ALACHUA FL-BAKER FL-BRADFORD FL-INLAND DUVAL FL-
CLAY FL-PUTNAM FL-CHARLTON GA-
450 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BRADFORD...EASTERN
BAKER...WESTERN CLAY...SOUTHWESTERN DUVAL...SOUTHWESTERN NASSAU...
NORTHWESTERN PUTNAM...EAST CENTRAL ALACHUA AND SOUTHEASTERN CHARLTON
COUNTIES UNTIL 530 PM EDT...

AT 450 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ST. GEORGE...OR 13 MILES WEST OF CALLAHAN...MOVING NORTHEAST AT
30 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
STARKE...KEYSTONE HEIGHTS...MIDDLEBURG...MELROSE...MACCLENNY...GLEN
ST. MARY...KINGSLEY...GEORGE'S LAKE...MAXVILLE...BRYCEVILLE...OAKLEAF
PLANTATION...FLORAHOME...CAMP BLANDING...LAKE GENEVA...ORANGE
HEIGHTS...CECIL FIELD...ST. GEORGE...BALDWIN...PENNEY FARMS AND
LAWTEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2969 8181 2966 8214 3007 8218 3013 8214
      3014 8214 3015 8219 3057 8224 3057 8222
      3058 8221 3060 8187
TIME...MOT...LOC 2050Z 240DEG 34KT 3049 8205

ZIBURA
Special weather statement, Aug 20, 4:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT THU AUG 20 2015

FLZ040-202145-
MARION FL-
505 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
545 PM EDT...

AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LYNNE...MOVING NORTHEAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS...LYNNE...SALT SPRINGS...MOSS BLUFF...SILVER SPRINGS
SHORES AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2935 8202 2938 8186 2935 8167 2934 8167
      2934 8168 2932 8168 2930 8166 2907 8164
      2907 8199
TIME...MOT...LOC 2105Z 223DEG 10KT 2921 8192

ZIBURA
Special weather statement, Aug 20, 4:19 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT THU AUG 20 2015

FLZ024-025-032-033-124-125-GAZ166-202200-
COASTAL DUVAL FL-INLAND NASSAU FL-COASTAL NASSAU FL-INLAND DUVAL FL-
CLAY FL-ST. JOHNS FL-COASTAL CAMDEN GA-
519 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...CENTRAL
DUVAL...NORTHEASTERN NASSAU AND NORTHWESTERN ST. JOHNS COUNTIES UNTIL
600 PM EDT...

AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BELLAIR-MEADOWBROOK TERRACE...OR OVER ORANGE PARK...MOVING NORTHEAST
AT 35 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ST. MARYS...KINGSLAND...ORANGE PARK...GREEN COVE
SPRINGS...CALLAHAN...JACKSONVILLE INTERNATIONAL ARPT...FRUIT COVE...
MANDARIN...ARLINGTON...YULEE...ORTEGA...SAN MARCO...RIVERSIDE...
SWITZERLAND...FLEMING ISLAND...RATLIFF...NAS JAX...NASSAU
VILLAGE-RATLIFF AND LAKESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2984 8179 2983 8182 3073 8187 3076 8174
      3074 8172 3075 8169 3077 8169 3079 8158
      3073 8158 3072 8160 3072 8157 2997 8152
TIME...MOT...LOC 2119Z 245DEG 32KT 3020 8172

ZIBURA
Local storm report, Aug 20, 4:37 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     5 NNW MANDARIN          30.22N 81.67W
08/20/2015  M0 MPH           DUVAL              FL   ASOS

            MEASURED WIND GUST OF 40 MPH AT JACKSONVILLE NAS.

&&

COMBS
Special weather statement, Aug 20, 4:39 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
539 PM EDT THU AUG 20 2015

GAZ166-202230-
COASTAL CAMDEN GA-
539 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
630 PM EDT...

AT 538 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF JEKYLL
ISLAND TO NEAR KINGSLAND...AND MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...KINGS BAY BASE...CUMBERLAND ISLAND AND
HARRIETTS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3076 8146 3075 8147 3085 8148 3087 8155
      3083 8149 3084 8151 3081 8153 3081 8152
      3083 8151 3076 8149 3075 8169 3085 8166
      3101 8153 3103 8146 3091 8148 3093 8143
      3098 8141 3092 8140
TIME...MOT...LOC 2138Z 262DEG 16KT 3095 8150 3076 8168

WALSH

The radar

The Jacksonville radar (KJAX), 38 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Camden

When
August 20, 4:45 PM EST
Where
Camden County, 3.51 mi N of Scotchville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.820, -81.610

Multiple large tree limbs were blown down in the Laurel Island and Lakes Subdivisions. The time of damage was based on radar.

Thunderstorm Wind, Camden

When
August 20, 4:50 PM EST
Where
Camden County, 2.25 mi NW of St Marys Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.770, -81.580

Multiple large tree limbs and wires were blown down in the Sugarmill Subdivision. The time of damage was based on radar.

Heavy Rain, Camden

When
August 20, 6:22 PM EST
Where
Camden County, 1.19 mi W of St Marys Arpt
Reported by
Broadcast Media
Coordinates
30.750, -81.570

A storm total accumulation of 2.61 was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598961, 598962, 598960.